MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROVIAC CV CATHETER 2.7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS BROVIAC CV CATHETER 2.7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0600044
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rezh0902 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Nurse reported that a two month old patient had a broviac placed in the right saphenous vein on (b)(6) 2016.On (b)(6) 2016 an x-ray was taken and it was noted that a piece of the catheter had broken inside the patient and had migrated to the left pulmonary artery.Physicians reviewed past x-rays taken and determined that the catheter broke on (b)(6).They initially thought the piece was part of the leads from the patient's permanent pace maker.The reported broken piece was removed but the line currently remains in patient.The nurse stated that the line will be replaced in the future.

Brand Name
BROVIAC CV CATHETER 2.7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5552875
Report Number3006260740-2016-00151
Device Sequence Number248839
Product Code LJS
UDI-Device Identifier00801741036316
UDI-Public(01)00801741036316(17)200728(10)REZH0902
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number0600044
Device Lot NumberREZH0902
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO